Pityriasis lichenoides-like drug reaction: A clinical histopathologic study of 10 cases Academic Article Article uri icon

Overview

MeSH Major

  • Lymphoma, T-Cell, Cutaneous
  • Precancerous Conditions
  • Skin Neoplasms

abstract

  • © 2017, Dermatology Online Journal. All rights reserved. Background: Lymphomatoid drug reactions can mimic endogenous T and B cell lymphoproliferative diseases. Objectives: We present a novel form of cutaneous drug reaction with features of pityriasis lichenoides (PL), a recognized form of T cell dyscrasia. Methods: Ten cases were studied where a cutaneous eruption exhibiting semblance to PL within a few weeks to months after starting a particular drug. Results: The patient cohort comprised 7 females and 3 males with the mean age of 60 years. Widely distributed erythematous cutaneous lesions were present in 6 cases whereas a more localized distribution was seen in three cases. The most frequently implicated drugs associated with the eruption were antidepressants and statins. Histologic examination showed a morphologic picture identical to PL including marked epitheliotropism of mildly atypical lymphocytes, psoriasiform epidermal hyperplasia, dyskeratosis, hemorrhage, and a thick parakeratotic scale. There was a significant reduction in the expression of CD7 and CD62L amid the T cells. Regression of the eruption occurred in all cases excluding one. Conclusion: The findings conform the categorization of this process as a form of T-cell dyscrasia albeit one that is reversible, dependent on the drug withdrawal. The limitation of our study includes the retrospective design of the study.

publication date

  • November 2017

Research

keywords

  • Academic Article

Identity

PubMed ID

  • 29447634

Additional Document Info

volume

  • 23

number

  • 11